When's the best time to get pregnant? Use our interactive ovulation calculator to work out when you're most fertile and most likely to conceive.
Qlaira contraceptive pill - anyone used it yet?(15 Posts)
I am looking for a decent contraceptive pill that won't make me fat, make my boobs any bigger or send me completely bonkers(I have tried many, many pills - all doing exactly these things!)... Any suggestions/recommendations? Also, I have heard of a new pill called Qlaira, which is supposed to be the most similar to our natural hormone cycle and wondered if anyone has used it and if so - does it do any of the bad stuff listed above?
Hi, I have just started taking the Qlaira pill for about 3 weeks now. Before this I was on Yaz for 3 months. That pill and the one before Yaz made me have emotional problems. However, on Qlaira, those emotional problems have gone away and now I feel 'normal'. It's a great feeling. No problems so far - not weight gain (still wishing for bigger boobs), and no abnormal bleeding, so I'm optimistic and happy to be myself again.
Hope this helps a little.
I started taking Qlaira 2 months ago after a 4 month brek from my last pill which was Cilest. My dotor recommended Qlaira to me as I felt I needed a change from Cilest which I was on for 7 years. During the first month of Qlaira I suffered from mood swings and had irregular bleeding on day 10 of the pack.My skin also suffered with blocked pores, blackheads and the odd spot. Giving it the benefit of the doubt I decided to give it another month- BIG MISTAKE! Once again I had irregular bleeding for 4/5 days and I had the worst breakout of acne all over my chin. These spots were so painful I had to take nurofen plus just to take the pain away. I stopped taking the pill immediately. That was 3 days ago and Im hoping my skin will return to normal as I work as a makeup artist and its seriously knocked my confidence. I would not recommend this pill to anyone and im going straight back to my doctor next week to discuss my other options.
I have taken Qlaira for over a year and the only side affects have been erratic or no bleeding at all for the first couple of months then after that and ever since very light periods (which is great!).
Seems it has worse side affects on some people though. I would suggest reading the booklet that comes with the pills very carefully before taking, at least then you know what to expect.
From personal experience I would recommend them.
I have been taking Qlaira for about 3 months and haven't noticed any side effects - haven't put on weight, boobs haven't grown unfortunately, and I feel ok generally. I was prescribed it as I get bad migraines and have had heavy bleeding since my last baby. The main difference so far is a lot less migraines and very light bleeding. Last month I barely had a bleed at all. So all good for me so far.
I have been on this Pill for 2 months now & am going back to the doctor tomorrow. I haven't been on any Contraceptive for 11 years while I had my babies, but my PMS was so severe that I had to go to the doctor for help. She said this should help regulate me as my outbursts only occurred every 28th day of my cycle - which was always regular. However, since being on Qlaira, I have had my period on Day 19 of each cycle, & my period has lasted 10 days each time. It is light & I haven't had much cramping & my PMS has abated. I haven't put on any weight & am not bloating like I used to, but I also have not had any sex drive for 2 months! There are pros & cons for me, but the cons outweigh the pros & I'm hoping my doctor will be able to offer a better alternative ...
Been on it since November when I had my Mirena removed (we thought we wanted another baby ASAP, but life intervened and we're delaying for a few months).
I've been on a LOT of pills:Yasmin, Cilest, Dianette, Microgynon, Marvelon, Mercilon...you name it. I know my body likes a high oestrogen, non androgenic progestogen, so I thought I'd try Qlaira.
Apart from the weird missed pill rules, I love it.
Although and it might just be me, the first few pills of a new packet sends my libido into overdrive. Like teenage boy, 24/7 sex on the brain, 20 orgasms isn't enough...overdrive. It only lasts 3 days, and boy do we make the most of it, but it is...unusual as a pill side effect.
To be honest, I'm trying to delay the planned baby making, because the sex on this pill has been SO GOOD.
I just recently started this birth control, Qlaira, and I'm only one week into the pack and discovering that I have mood swings and am feeling depressed....definitely not like myself as I'm generally a pretty emotionally stable person.(I let my doctor know) I think I will finish the pack and if I still have mood swings, start a different brand with less side affects. From the posts here and research I've done online- seems like this pill effects everyone in different ways. However, Bayer is associated with blood clot deaths for their other brand, Yaz, which concerns me. I understand that these are rare, but now I'm concerned and think this brand and company deserves more research for safety.
I am on my 2nd week of Qlaira and so far I am not very impressed. Mood swings, break-outs and an increased appetite! Some nausea and dizziness too as well as 2 migraines. Going to finish the pack and try something different. On Yasmin my legs ached and I was moody as hell. Thinking of going on the POP (Progestogin only pill) but my doc says it's not recommended as a reliable form of contraception. Is this true?
I'm on this pill, have been for three months. At first it seemed great,first month no period, felt quite energised, second month early period,month three, excruciating pain as though in labour on day ten then a heavy period, really heavy and painful two weeks after the last period.
I may as well be off the pill if I'm going to be bleeding as much as I was before taking it.
The Dr had said if Qlaira no good consider Zoelle, does anyone have any experience of Zoelle?
Hi, I started Qlaira 3 months ago as an endo treatment. My doctor raved about it and as I've tried just about every pill under the sun, I was very ready to believe in a wonder pill.
I've had light bleeding/spotting from day 14-28, but am prepared to wait a few more months for that to calm down. My mood is better, my appetite has gone down - only in the 3rd months, I've gotten increasingly tired. By now I am debilitated with fatigue, am taking days off work, etc. My bloods are all normal, so iron deficiency is ruled out. - Did anyone have a similar issue?
Hi there, i know this is way down the line. But how would you say qlaira compared to the mirena? I'm trying to decide which one to get as I usually gain weight on the pill (yaz, yasmine, femodene) and really don't want that to happen again.
I had mirena for 4 1/2 years. It was great because I never got a period, no mood swings, and libido was off the charts. Downsides: I gained 30 pounds and could not loose it for the life of me. Even had blood tests, etc... doctors told me it was because I'm in my 30's and can't loose weight fast anymore. Another downside was the facial and back acne which I have never had, ever... not even in my teens. Only reason I stuck with mirena was because I absolutely am done having kids . I have now been on Qlaira for 3 months. I have lost 8 pounds without doing anything different. My skin is clear too and only had 1 period on it and it was super light. I did have some initial moodiness, but other than that all is good. Hope this info helps !
Hi guys was looking for advice the doctor has prescribed Qlaira for me I've been having heavy painful periods for years , I have Endometrosis and Adenomyosis and it's worse im getting with every period I'm also having very bad migraines during ovulation and the day before my period starts for the past 12mths. I'm in my 40's and a bit worried about starting it , it's been years since I was on the pill and don't know am I wrong to start it at my age, any advice would be greatly appreciate
I've been taking Qlaira for 3 months now. It was praised by my Gyno as having the fewest negative side effects. Qlaira is the first and only form of contraception I have ever used; here's my experience:
In the first month, moods were out of control and period/ spotting lasted about 3 weeks. I had little sex drive. The following month I didn't get my period at all (obviously after all that bleeding there was nothing left).
The third month period was light, short and completely painless. The pill has probably reduced my sex drive by about 30%. No significant side effects with acne or weight gain, but Qlaira makes me want to eat A LOT more than usual, which eventually will pile on the lbs. so WATCH YOUR CRAVINGS.
The mood swings and emotional effects have virtually disappeared. The pill reduced effects of PMS like depression, cramps & irritability. The initial experience may be horrible, but my advice is to give the pill at least 3 cycles/ months to get in sync with your natural rhythm. With each passing month, I feel closer to my normal self.
Join the discussion
Registering is free, easy, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.Register now »
Already registered? Log in with:
Please login first.